Publicacions Matemàtiques

Anisotropic Parabolic Equations with Variable Nonlinearity

S. Antontsev and S. Shmarev

Full-text: Open access

Abstract

We study the Dirichlet problem for a class of nonlinear parabolic equations with nonstandard anisotropic growth conditions. Equations of this class generalize the evolutional $p(x,t)$-Laplacian. We prove theorems of existence and uniqueness of weak solutions in suitable Orlicz-Sobolev spaces, derive global and local in time $L^{\infty}$ bounds for the weak solutions.

Article information

Source
Publ. Mat., Volume 53, Number 2 (2009), 355-399.

Dates
First available in Project Euclid: 20 July 2009

Permanent link to this document
https://projecteuclid.org/euclid.pm/1248095660

Mathematical Reviews number (MathSciNet)
MR2543856

Zentralblatt MATH identifier
1191.35152

Subjects
Primary: 35K55: Nonlinear parabolic equations 35K65: Degenerate parabolic equations

Keywords
Nonlinear parabolic equation nonstandard growth conditions anisotropic nonlinearity

Citation

Antontsev, S.; Shmarev, S. Anisotropic Parabolic Equations with Variable Nonlinearity. Publ. Mat. 53 (2009), no. 2, 355--399. https://projecteuclid.org/euclid.pm/1248095660


Export citation

References

  • E. Acerbi and G. Mingione, Regularity results for a class of functionals with non-standard growth, Arch. Ration. Mech. Anal. 156(2) (2001), 121\Ndash140.
  • E. Acerbi and G. Mingione, Regularity results for electrorheological fluids: the stationary case, C. R. Math. Acad. Sci. Paris 334(9) (2002), 817\Ndash822.
  • E. Acerbi and G. Mingione, Regularity results for stationary electro-rheological fluids, Arch. Ration. Mech. Anal. 164(3) (2002), 213\Ndash259.
  • E. Acerbi, G. Mingione, and G. A. Seregin, Regularity results for parabolic systems related to a class of non-Newtonian fluids, Ann. Inst. H. Poincaré Anal. Non Linéaire 21(1) (2004), 25\Ndash60.
  • H. W. Alt and S. Luckhaus, Quasilinear elliptic-parabolic differential equations, Math. Z. 183(3) (1983), 311\Ndash341.
  • L. Álvarez, P.-L. Lions, and J.-M. Morel, Image selective smoothing and edge detection by nonlinear diffusion. II, SIAM J. Numer. Anal. 29(3) (1992), 845\Ndash866.
  • F. Andreu, V. Caselles, and J. M. Mazón, The Cauchy problem for a strongly degenerate quasilinear equation, J. Eur. Math. Soc. (JEMS) 7(3) (2005), 361\Ndash393.
  • F. Andreu, V. Caselles, and J. M. Mazón, “Parabolic quasilinear equations minimizing linear growth functionals”, Progress in Mathematics 223, Birkhäuser Verlag, Basel, 2004.
  • S. Antontsev and M. Chipot, Anisotropic equations: uniqueness and existence results, Differential Integral Equations 21(5–6) (2008), 401\Ndash419.
  • S. Antontsev, M. Chipot, and Y. Xie, Uniqueness results for equations of the $p(x)$-Laplacian type, Adv. Math. Sci. Appl. 17(1) (2007), 287\Ndash304.
  • S. N. Antontsev and J. F. Rodrigues, On stationary thermo-rheological viscous flows, Ann. Univ. Ferrara Sez. VII Sci. Mat. 52(1) (2006), 19\Ndash36.
  • S. N. Antontsev and S. I. Shmarev, A model porous medium equation with variable exponent of nonlinearity: existence, uniqueness and localization properties of solutions, Nonlinear Anal. 60(3) (2005), 515\Ndash545.
  • S. N. Antontsev and S. I. Shmarev, Elliptic equations and systems with nonstandard growth conditions: existence, uniqueness and localization properties of solutions, Nonlinear Anal. 65(4) (2006), 728\Ndash761.
  • S. N. Antontsev and S. I. Shmarev, Elliptic equations with anisotropic nonlinearity and nonstandard growth conditions, in: “Handbook of Differential Equations: stationary partial differential equations” (M. Chipot and P. Quittner, eds.), vol. 3, Elsevier, 2006, pp. 1\Ndash100.
  • S. N. Antontsev and S. I. Shmarev, Parabolic equations with anisotropic nonstandard growth conditions, in: “Free boundary problems”, Internat. Ser. Numer. Math. 154, Birkhäuser, Basel, 2007, pp. 33\Ndash44.
  • S. N. Antontsev and S. I. Shmarev, Existence and uniqueness of solutions of degenerate parabolic equations with variable exponents of nonlinearity, (Russian), Fundam. Prikl. Mat. 12(4) (2006), 3\Ndash19; translation in: J. Math. Sci. (N. Y.) 150(5) (2008), 2289\Ndash2301.
  • S. N. Antontsev and S. I. Shmarev, Extinction of solutions of parabolic equations with variable anisotropic nonlinearities, Proc. Steklov Inst. Math. 261(1) (2008), 11\Ndash21.
  • S. Antontsev and V. Zhikov, Higher integrability for parabolic equations of $p(x,t)$-Laplacian type, Adv. Differential Equations 10(9) (2005), 1053\Ndash1080.
  • J. W. Barrett and W. B. Liu, Finite element approximation of the parabolic $p$-Laplacian, SIAM J. Numer. Anal. 31(2) (1994), 413\Ndash428.
  • L. Boccardo, T. Gallouët, and J. L. Vázquez, Solutions of nonlinear parabolic equations without growth restrictions on the data, Electron. J. Differential Equations 60 (2001), 20 pp. (electronic).
  • Y. Chen, S. Levine, and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66(4) (2006), 1383\Ndash1406 (electronic).
  • M. Chipot and G. Michaille, Uniqueness results and monotonicity properties for strongly nonlinear elliptic variational inequalities, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 16(1) (1989), 137\Ndash166.
  • M. Chipot and G. Michaille, Uniqueness results and monotonicity properties for the solutions of some variational inequalities. Existence of a free boundary, in: “Free boundary problems: theory and applications”, Vol. I (Irsee, 1987), Pitman Res. Notes Math. Ser. 185, Longman Sci. Tech., Harlow, 1990, pp. 271\Ndash276.
  • E. DiBenedetto, “Degenerate parabolic equations”, Universitext, Springer-Verlag, New York, 1993.
  • L. Diening, Maximal function on generalized Lebesgue spaces $L\sp {p(\cdot)}$, Math. Inequal. Appl. 7(2) (2004), 245\Ndash253.
  • D. E. Edmunds and J. Rákosník, Sobolev embeddings with variable exponent, Studia Math. 143(3) (2000), 267\Ndash293.
  • F. Ettwein and M. R$\dot{\text{u}}$žička, Existence of strong solutions for electrorheological fluids in two dimensions: steady Dirichlet problem, in: “Geometric analysis and nonlinear partial differential equations”, Springer, Berlin, 2003, pp. 591\Ndash602.
  • P. Harjulehto and P. Hästö, An overview of variable exponent Lebesgue and Sobolev spaces, in: “Future trends in geometric function theory”, Rep. Univ. Jyväskylä Dep. Math. Stat. 92, Univ. Jyväskylä, Jyväskylä, 2003, pp. 85\Ndash93.
  • J. Kačur, On a solution of degenerate elliptic-parabolic systems in Orlicz-Sobolev spaces. II, Math. Z. 203(4) (1990), 569\Ndash579.
  • A. S. Kalashnikov, Some problems of the qualitative theory of second-order nonlinear degenerate parabolic equations, (Russian), Uspekhi Mat. Nauk 42 (1987), no. 2(254), 135\Ndash176, 287.
  • A. S. Kalashnikov, Nonlinear phenomena in nonstationary processes described by asymptotically linear equations, (Russian), Differentsial'nye Uravneniya 29(3) (1993), 381\Ndash391, 549; translation in: Differential Equations 29(3) (1993), 324\Ndash334.
  • A. S. Kalashnikov, Perturbation of critical exponents in some nonlinear problems of mathematical physics, (Russian), Dokl. Akad. Nauk 337(3) (1994), 320\Ndash322; translation in: Phys. Dokl. 39(7) (1994), 474\Ndash476.
  • A. S. Kalashnikov, On some nonlinear problems in mathematical physics with exponents that are close to critical, (Russian), Tr. Semin. im. I. G. Petrovskogo 19 (1996), 73\Ndash 98, 346; translation in: J. Math. Sci. (New York) 85(6) (1997), 2287\Ndash2301.
  • O. Kováčik and J. Rákosník, On spaces $L\sp {p(x)}$ and $W\sp {k,p(x)}$, Czechoslovak Math. J. 41(116) (1991), no. 4, 592\Ndash618.
  • A. Kufner, J. Oldřich, and S. Fučík, “Function spaces”, Monographs and Textbooks on Mechanics of Solids and Fluids; Mechanics: Analysis, Noordhoff International Publishing, Leyden, Academia, Prague, 1977.
  • J.-L. Lions, “Quelques méthodes de résolution des problèmes aux limites non linéaires”, Dunod, Gauthier-Villars, Paris, 1969.
  • G. Mingione, Regularity of minima: an invitation to the dark side of the calculus of variations, Appl. Math. 51(4) (2006), 355\Ndash426.
  • J. Musielak, “Orlicz spaces and modular spaces”, Lecture Notes in Mathematics 1034, Springer-Verlag, Berlin, 1983.
  • K. R. Rajagopal and M. R$\dot{\text{u}}$žička, Mathematical modeling of electrorheological materials, Contin. Mech. Thermodyn. 13(1) (2001), 59\Ndash78.
  • M. R$\dot{\text{u}}$žička, “Electrorheological fluids: modeling and mathematical theory”, Lecture Notes in Mathematics 1748, Springer-Verlag, Berlin, 2000.
  • S. G. Samko, On a progress in the theory of Lebesgue spaces with variable exponent: maximal and singular operators, Integral Transforms Spec. Funct. 16(5–6) (2005), 461\Ndash482.
  • S. G. Samko, Density $C\sb 0\sp \infty(R\sp n)$ in the generalized Sobolev spaces$W\sp {m,p(x)\!}(R\sp n)$, (Russian), Dokl. Akad. Nauk 369(4) (1999), 451\Ndash454.
  • J. Simon, Compact sets in the space $L\sp p(0,T;B)$, Ann. Mat. Pura Appl. (4) 146 (1987), 65\Ndash96.
  • M. Yu and X. Lian, Boundedness of solutions of parabolic equations with anisotropic growth conditions, Canad. J. Math. 49(4) (1997), 798\Ndash809.
  • V. V. Zhikov, On the density of smooth functions in Sobolev-Orlicz spaces, (Russian), Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 310 (2004), Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 35 [34], 67\Ndash81, 226; translation in: J. Math. Sci. (N. Y.) 132(3) (2006), 285\Ndash294.